Paroxetine for nearly two years, 10 years ago

#1

Welcome to our community. Please fill in the following template as a way of introducing yourself, and helping others to understand your background and situation.

Where are you from (country)?

Sweden

How did you find this forum (Google search – if so, what search terms? Via link from a forum or website – if so, what page? Other?)

I found my way from pssdforum.com which told me about a survey for sufferers of drug induced sexual problems.

What is your current age, height, weight?

37, 175 cm, about 80 kg. (I don’t know what that is in football fields per quarter pounder.)

What specific drug did you use (finasteride, dutasteride, saw palmetto, isotretinoin/Accutane, fluoxetine, sertraline, citalopram, leuprorelin, etc…)?

What dose did you take (eg. 1 mg/day, 1 mg every other day etc.)?

What condition was being treated with the drug?

Depression and anxiety.

For how long did you take the drug (weeks/months/years)?

1 year and nine months.

How old were you, and WHEN (date) did you start the drug?

I was 27, it would have been in May 2009, can’t be more specific, it’s been 10 years.

How old were you when you quit, and WHEN (date) did you quit?

27 years old. January 2011.

How did you quit (cold turkey or taper off)?

Taper.

How long into your usage did you notice the onset of side effects?

A few days.

What side effects did you experience that have yet to resolve since discontinuation?

Difficulty getting and maintaining an erection. Inability to feel aroused. The emotional side of sex is somehow gone, some of the physical reflexes still work to a degree though.

Check the boxes that apply. You can save your post first, then interactively check/uncheck the boxes by clicking on them. If your symptoms change, please update your list.

Sexual
[X ] Loss of Libido / Sex Drive
[ X] Erectile Dysfunction
Complete Impotence
Loss of Morning Erections
[ X] Loss of Spontaneous Erections
[ ?] Loss of Nocturnal Erections
Watery Ejaculate
Reduced Ejaculate
Inability or Difficulty to Ejaculate / Orgasm
Reduced Sperm Count / Motility

Mental
[ X] Emotional Blunting / Emotionally Flat
[ X] Difficulty Focusing / Concentrating
[ X] Confusion
[ X] Memory Loss / Forgetfulness
Stumbling over Words / Losing Train of Thought
Slurring of Speech
[ X] Lack of Motivation / Feeling Passive / Complacency
Extreme Anxiety / Panic Attacks
[ X] Severe Depression / Melancholy
Suicidal Thoughts

Physical
Penile Tissue Changes (narrowing, shrinkage, wrinkled)
Penis curvature / rotation on axis
Testicular Pain
Testicular Shrinkage / Loss of Fullness
[ X] Genital numbness / sensitivity decrease
Weight Gain
Gynecomastia (male breasts)
Muscle Wastage
Muscle Weakness
[ X] Joint Pain
Dry / Dark Circles under eyes

Misc
Prostate pain
[ X] Persistent Fatigue / Exhaustion
Stomach Pains / Digestion Problems
Constipation / “Poo Pellets”
Vision - Acuity Decrease / Blurriness
[ X] Tinnitus (ringing or high pitched sound in ears)
Hearing loss
Increased hair loss
Frequent urination
Lowered body temperature

Other (please explain)

What (if any) treatments have you undertaken to recover from your side effects since discontinuation of the drug?

Just supplements and herbs, none really work though.

If you have pre or post-drug blood tests, what hormonal changes have you encountered since discontinuing the drug (please post your test results in the “Blood Tests” section and link to them in your post)?

Anything not listed in the above questions you’d like to share about your experience?

It greatly reduces quality of life.

Tell us your story, in your own words, about your usage and side effects experienced while on/off the drug.

Was prescribed paroxetine for depression and anxiety. Side effects started early but I didn’t care at first. I hadn’t been sexually active in a long time due to the depression and my doctor assured me that those side effects would go away when I stopped taking it. Because he thought that I was doing so well on it in other areas the doc assured me that it was best if I kept taking it. So I did. Tried going up in dose for a while which was hell, it made my depression much worse than it had been before. The doc’s response to that was to simply cut back the dose again and have me keep taking it. I was too out of it at this point to really question it. I was a zombie for nearly two years until I started tapering and finally quit it in January 2011. Soon thereafter I got quite the surprise when the symptoms didn’t go away at all.

I’m still recovering. I’m better now than I was in 2011. But this is how slow the recovery process is: over the course of one year I usually don’t notice and change. Over the course of two years however it becomes perceptible. Usually. Not always. For the last couple of years I’ve been taking viagra which helps with at least one symptom. Even with viagra I can’t function normally, but it helps. I now take about one every week and I can have sex pretty much when I want. It’s not good sex though, since the emotional arousal is near zero.

3 Likes
#2

Dear bumblebore,

Welcome to our forum!

It’s great to see that our push to get PSSD folks involved is slowly paying off. As you may know by now, we have reason to believe that PSSD and PFS (as well as PAS: Post-Accutane-Syndrome) are one and the same condition caused by a common molecular mechanism.

We think that data from this survey will be very helpful to create a comprehensive profile of symptoms and their development over time which is missing from current literature. For instance, PSSD is mostly reduced to sexual symptoms, although as you have experienced yourselves it goes way beyond that. We also think that the survey will generate data that will show very similar symptom profiles between patients with persistent side effects from Finasteride, Accutane and Anti-Depressants, which we think is no coincidence but caused by a common mechanism.

So, it’s very important that PSSD (as well as PAS) people participate in this survey. The more data we have, the more powerful the results.

You should have received an invite for the survey by now or should be able to access it via the bar icon on the upper right of this page.

If you have any questions, please let us know!

Thank you!